|HIV in Diabetics
Sep 25, 2001
My Dad has been a Diabetic for over 16 years. He has been recently detected to be HIV Positive with a viral load of 1,50,000 and CD4 Count of 0.03. He is at present undergoing treatment for tuberculosis. Can he put on Anti-Retroviral Drugs please advise
| Response from Dr. Bartlett
Antiretroviral therapy can be complicated in patients with diabetes and those on antituberculous treatment. Protease inhibitors can rarely cause or worsen diabetes, and therefore using this class of drugs will require close follow-up. In addition, the protease inhibitors may interact with rifampin or rifabutin, 2 drugs commonly used to treat tuberculosis. It may be more sensible to use a regimen that does not contain a protease inhibitor, specifically either 2 NRTI and an NNRTI, or 3 NRTI. I strongly suggest consulting with his health care provider to weigh out the pros and cons of each option.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Masturbation Worried I Have HIV
- Oral Ulcers After Drinking Water Sign Of HIV AIDS
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Penis Discharge After Deep Kissing Worried I Have HIV
- How Long Should You Wait To Get Tested For Chlamydia?
- If You Keep Getting Vaginal Infections In Your Vagina, Do That Mean You Have HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.